Alert archive / Louisiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 147, NWS Shreveport, LA

June 6, 2013Grant Parish, Winn Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 6, 2013, 5:14 AM CDT for Grant Parish, Winn Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2013, 5:14 AM CDT (10:14 UTC)
Expired
Jun 6, 2013, 6:00 AM CDT
In force
46 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Grant Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 77 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 10.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2013-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2013-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1341 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1589 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:34 AM CDT, 40 minutes earlier.

Area forecast discussion, Jun 6, 4:34 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
434 AM CDT THU JUN 6 2013

.DISCUSSION...
FCST HAS BECOME MORE COMPLEX OVER THE LAST 24 HOURS. SHORTWAVE
TROUGH THAT WAS RESPONSIBLE FOR THE SRN PLAINS MCS 24 HOURS AGO IS
NOW JUST EAST OF THE MS RIVER. THIS SHORTWAVE HAS PROVIDED JUST
ENOUGH ASCENT ALONG AN OUTFLOW BOUNDARY FROM YESTERDAY/S
CONVECTION TO INITIATE WIDELY SCT TSTMS ALONG AND SOUTH OF THE
I-20 CORRIDOR. INTENSITY AND COVERAGE HAS BEEN SLIGHTLY HIGHER
ACROSS N CNTRL LA IN THE VICINITY OF A THETA-E RIDGE. WEAK MID-
LEVEL FLOW HAS ALLOWED FOR SLOW MOVEMENT AND MERGING OF INDIVIDUAL
CELLS INTO CLUSTERS. COMBINED WITH THE ABUNDANT MOISTURE IN
PLACE...THIS HAS LED TO SOME HEAVY RAINFALL AMOUNTS ALREADY ACROSS
THE ERN ZONES. CANNOT RULE OUT AN ISOLATED SEVERE WIND GUST WITH
THIS ACTIVITY AS SOME OF THE STRONGER CELLS COLLAPSE. THIS
ACTIVITY SHOULD CONTINUE TO SLOWLY MOVE ESEWD AND EVENTUALLY OUT
OF THE CWA BY LATE MORNING.

THE FOCUS NOW SHIFTS TO THE CONVECTION BACK TO THE WEST ACROSS SRN
OK/N TX. LATEST RADAR LOOPS INDICATE THAT AN MCV IS BEGINNING TO
DEVELOP BETWEEN KSPS AND I-20. OUTFLOW BOUNDARY IS ALSO VISIBLE ON
KFWS RADAR LOOPS AND IS BEGINNING TO OUTRUN THE MAIN CONVECTIVE
COMPLEX. THE MOST ORGANIZED CONVECTION WILL LIKELY BE ON THE NE
SIDE OF THE MCV AND MAY JUST GRAZE THE NW ZONES. ACTIVITY ON THE
SOUTH SIDE OF THE COMPLEX SHOULD REMAIN MORE SCT IN NATURE AND
INTENSITY SHOULD CONTINUE TO DECREASE THROUGH THE DAY. THESE
TRENDS WERE PICKED UP QUITE WELL BY THE HI-RES HRRR AND WRF
MODELS. THE 00Z RUNS OF THE NAM/GFS/ECMWF STILL PORTRAYED AN MCS
MOVING FROM NORTH TO SOUTH AHEAD OF THE COLD FRONT...A SCENARIO
WHICH HAS NOT MATERIALIZED. THUS...CONSIDERABLE WEIGHT WAS PUT
INTO THE HI-RE MODEL SOLUTIONS FOR THE FIRST COUPLE OF FCST PERIODS.

GIVEN THE LACK OF VERIFICATION AND POOR INITIALIZATIONS THUS FAR OF
THE LARGER SCALE OPERATIONAL MODELS...CONFIDENCE IS MUCH LOWER FOR
WIDESPREAD RAINFALL. HOWEVER...THE MCV...THE PRIMARY UPPER TROUGH
AXIS...AND COLD FRONT WILL ALL ARRIVE IN THE AREA AT ABOUT THE
SAME TIME. COMBINED WITH ABUNDANT MOISTURE AND DAYTIME
HEATING...THIS SHOULD BE ENOUGH FOR AT LEAST SCATTERED SHWRS/TSTMS
ACROSS MUCH OF THE AREA THIS AFTERNOON. COVERAGE WILL LIKELY BE
HIGHEST ACROSS THE SRN HALF OF THE AREA CLOSER TO THE COLD FRONT.
PRECIP CHANCES SHOULD GRADUALLY DIMINISH FROM NW TO SE BEGINNING
TONIGHT AND CONTINUING THROUGH FRIDAY AFTERNOON AS THE UPPER
TROUGH SLOWLY MOVES SE AWAY FROM THE AREA.

NO SIGNIFICANT CHANCES FOR RAIN ARE EXPECTED BEYOND FRIDAY THROUGH
THE REMAINDER OF THE FCST PACKAGE. MEDIUM RANGE MODELS ARE HINTING
AT THE POSSIBILITY OF MORE RAIN CHANCES SUNDAY AND POSSIBLY INTO
EARLY MONDAY AS AN UPPER RIDGE OVER THE SW CONUS AMPLIFIES THE
NWLY FLOW ALOFT. UPPER RIDGE IS EXPECTED TO MOVE EWD AND BUILD
OVER THE SRN PLAINS BY THE MIDDLE OF NEXT WEEK WHICH WILL KEEP
RAIN CHANCES IN THE SLIM-TO-NONE CATEGORY AND WILL ALLOW HIGH
TEMPS TO GRADUALLY RISE INTO THE MID 90S.

RAINFALL OVER THE NEXT 24 TO 36 HOURS WILL BE KEY FOR TEMPERATURES
GOING INTO NEXT WEEK. IF RAINFALL AMOUNTS ARE LOWER THAN
EXPECTED...THE HIGH TEMPERATURE FCSTS BEYOND MONDAY COULD VERY
WELL BE TOO LOW. /09/

&&

.AVIATION...
WIDELY SCATTERED CONVECTION EARLY THIS MORNING...AS EXPECTED IN THE
VCNTY OF A FEW OF OUR TERMINALS...ESPECIALLY NEAR THE SHV/MLU
TERMINALS. EXPECT COVERAGE TO REMAIN WIDELY SCATTERED THROUGH THE
EARLY MORNING HOURS WITH AN INCREASE IN COVERAGE LIKELY THROUGHOUT
THE DAY. WILL CONTINUE WITH VICINITY WORDING THROUGHOUT THE DAY
PERHAPS WITH A TEMPO GROUP OR TWO WARRANTED WHERE COVERAGE IS
EXPECTED TO BE GREATEST. ONCE THESE STORMS DECAY...OBVIOUSLY STRONG
GUSTS WINDS WILL BE A PROBLEM...ALONG WITH A QUICK REDUCTION IN
VISIBILITY WITH SMALL HAIL ALSO POSSIBLE BUT THIS WILL BE VERY
LOCALIZED WITH AN AMD PROBABLY THE BEST WAY TO HANDLE THIS IN THE
12Z TAF PACKAGE. CONVECTION SHOULD LOSE ITS COVERAGE AND INTENSITY
AFTER SUNSET THIS EVENING. /13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  88  67  86  66  90 /  60  30  10  10  10
MLU  88  65  86  65  90 /  60  40  20  10  10
DEQ  83  58  85  60  87 /  50  20  10  10  10
TXK  84  63  84  63  87 /  60  20  10  10  10
ELD  87  63  85  62  88 /  50  40  10  10  10
TYR  84  64  85  64  90 /  60  20  10  10  10
GGG  85  65  86  64  90 /  60  20  10  10  10
LFK  88  67  88  64  91 /  50  30  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

09/13
Hazardous weather outlook, Jun 5, 11:42 AM CDT, 17 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1142 AM CDT WED JUN 5 2013

ARZ050-051-059>061-070>073-LAZ001>006-OKZ077-TXZ096-097-108>112-
126-061200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-
CASS-MARION-
1142 AM CDT WED JUN 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG
A SOUTHWARD MOVING OUTFLOW BOUNDARY...BUT THIS ACTIVITY IS
EXPECTED TO REMAIN BELOW SEVERE LIMITS.

MORE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON AHEAD OF A COLD FRONT IN OKLAHOMA. THESE STORMS SHOULD
COMBINE INTO A LINE AND MOVE SOUTH AND EAST INTO THE AREA DURING
THE LATE AFTERNOON AND INTO THE OVERNIGHT HOURS. A FEW STORMS MAY
BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORMS WILL CONTINUE FOR MUCH OF THURSDAY AS A COLD FRONT
MOVES ACROSS THE AREA. TOTAL RAINFALL AMOUNTS OF BETWEEN 1 AND 2
INCHES WILL BE POSSIBLE BEFORE THUNDERSTORMS EXIT THE AREA EARLY
FRIDAY.

NORTHWESTERLY FLOW ALOFT WILL KEEP A SLIGHT CHANCE FOR
THUNDERSTORMS IN THE FORECAST FOR LATE SUNDAY AND EARLY MONDAY AS
ANOTHER THUNDERSTORM COMPLEX DEVELOPS OVER THE PLAINS AND MOVES
TOWARD THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

LAZ010>014-017>022-TXZ124-125-136>138-149>153-165>167-061200-
DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1142 AM CDT WED JUN 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A LINE OF STRONG THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF A
COLD FRONT THIS AFTERNOON AND WILL MOVE INTO THE AREA THIS EVENING
AND DURING THE OVERNIGHT HOURS. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING GUSTY WINDS AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORMS WILL CONTINUE FOR MUCH OF THURSDAY AS A COLD FRONT
MOVES ACROSS THE AREA. TOTAL RAINFALL AMOUNTS OF BETWEEN 1 AND 2
INCHES WILL BE POSSIBLE BEFORE THUNDERSTORMS EXIT THE AREA LATE
FRIDAY.

NORTHWESTERLY FLOW ALOFT WILL KEEP A SLIGHT CHANCE FOR
THUNDERSTORMS IN THE FORECAST FOR LATE SUNDAY AND EARLY MONDAY AS
ANOTHER THUNDERSTORM COMPLEX DEVELOPS OVER THE PLAINS AND MOVES
TOWARD THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

12

In the hours before

Special weather statement, Jun 5, 11:16 PM CDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1116 PM CDT WED JUN 5 2013

LAZ005-060500-
LINCOLN-
1116 PM CDT WED JUN 5 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL MIDNIGHT CDT...FOR THE FOLLOWING
PARISH...

IN NORTH CENTRAL LOUISIANA...
     LINCOLN...

INCLUDING THE FOLLOWING LOCATIONS...
     CORINTH...DUBACH...MOUNT ZION AND UNIONVILLE...

AT 1116 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF BERNICE...OR 13
MILES NORTH OF GRAMBLING...MOVING EAST AT 10 MPH.

HALF INCH TO DIME SIZE HAIL...AND WINDS OF 40-45 MPH ARE EXPECTED
WITH THIS STORM.

15
Special weather statement, Jun 5, 11:31 PM CDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1131 PM CDT WED JUN 5 2013

LAZ005-006-060515-
LINCOLN-UNION-
1131 PM CDT WED JUN 5 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1215 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     UNION AND LINCOLN...

INCLUDING THE FOLLOWING LOCATIONS...
     BERNICE...

AT 1131 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BERNICE...OR 14
MILES NORTH OF GRAMBLING...MOVING EAST NORTHEAST AT 10 MPH.

PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM. SHOULD THIS STORM REINTENSIFY...A SEVERE THUNDERSTORM
WARNING WILL BE NEEDED.

15
Special weather statement, Jun 6, 12:32 AM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1232 AM CDT THU JUN 6 2013

LAZ001-002-011-012-060630-
BIENVILLE-BOSSIER-CADDO-RED RIVER-
1232 AM CDT THU JUN 6 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 130 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     RED RIVER...CADDO...BOSSIER AND BIENVILLE...

INCLUDING THE FOLLOWING LOCATIONS...
     CASPIANA...CRICHTON...ELM GROVE...LOGGY BAYOU...MC DADE AND
     NINOCK...

AT 1230 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 15 MILES WEST OF RINGGOLD...OR NEAR
NINOCK...MOVING SOUTHEAST NEAR 5 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

13
Special weather statement, Jun 6, 1:11 AM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
111 AM CDT THU JUN 6 2013

LAZ002-011-012-060645-
BIENVILLE-BOSSIER-RED RIVER-
111 AM CDT THU JUN 6 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 145 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     RED RIVER...BOSSIER AND BIENVILLE...

INCLUDING THE FOLLOWING LOCATIONS...
     RINGGOLD...

AT 110 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM JUST WEST OF RINGGOLD OR NEAR LAKE
BISTINEAU. THIS STORM WAS NEARLY STATIONARY.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

13
Special weather statement, Jun 6, 1:20 AM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
120 AM CDT THU JUN 6 2013

LAZ006-014-060715-
OUACHITA-UNION-
120 AM CDT THU JUN 6 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     UNION AND OUACHITA...

INCLUDING THE FOLLOWING LOCATIONS...
     BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...MONROE...RICHWOOD AND WEST
     MONROE...

AT 120 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR WEST MONROE...MOVING SOUTHEAST
AT 10 MPH.

IN ADDITION TO LOCALLY HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND
LIGHTNING...PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED
WITH THIS STORM.

13
Special weather statement, Jun 6, 5:07 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
507 AM CDT THU JUN 6 2013

LAZ018>020-061030-
GRANT-NATCHITOCHES-WINN-
507 AM CDT THU JUN 6 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
     GRANT AND WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     COLFAX AND MONTGOMERY...

AT 507 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF MONTGOMERY...OR
14 MILES SOUTHWEST OF WINNFIELD. THIS THUNDERSTORM WAS DRIFTING
SLOWLY TO THE SOUTH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:07 AM CDTSevere Thunderstorm WarningSHVSmith, Wood53 min
Jun 6, 7:23 AM CDTSevere Thunderstorm WarningSHVFranklin, Red River, Titus52 min
Jun 6, 9:01 AM CDTSevere Thunderstorm WarningSHVCass29 min
Jun 6, 9:25 AM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion, Panola35 min
Jun 6, 4:25 PM CDTSevere Thunderstorm WarningSHVAngelina65 min
Jun 6, 1:37 AM CDTSevere Thunderstorm WarningSHVBienville, Webster53 min
Jun 6, 2:08 AM CDTFlash Flood WarningSHVOuachita3 hr
Jun 6, 6:23 AM CDTFlash Flood WarningSHVBienville, Grant, Natchitoches, Red River, Winn3 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.